Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Switched to Zoloft 50mg. Had stomach cramps, diarrhoea, nausea, dull headache. Gastrointestinal upset due to switch?

Hi, I just recently was switched over from 25 mg zoloft to 50 mg. Today is day 3 on the new dose and I have had severe stomach cramps and had diarrhea one time. This was about 1 pm and it is almost 5 pm now. I felt nauseated and have had a dull headache all day. Could I have a virus or gastrointestinal upset from the switch?
Asked On : Sun, 31 Mar 2013
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hi there, thanks for asking. Nausea and diarrhea are common symptoms when somebody increases the dose of SSRI drugs like the medication you are taking. Dull headaches are also common when the dose of these medications increase. Fortunately, most of these symptoms are transient and will fade away very soon. Since we also have some receptor for the serotonin in the digestive system, these symptoms happen. You can take 25 mg/ daily dose for several more days and then increase it. I wish you a good health.
Answered: Sun, 31 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor